MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Catalog Number SECX-10-7-40-135
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: while the protégé rx was still within the sealed biohazard pouch, it was noted that the outer sheath of the catheter was pulled back, approximately a 1.4 longitudinal stent struts cells were exposed and flowered.The manifold gap was received tight.A 10cc water filled syringe was attached to the manifold luer lock and the annual spaces of the stent delivery system were flushed with ease.A clear steady stream of fluid was observed exiting the distal end of the outer sheath.A 0.014¿ guidewire was loaded with ease through the distal tip and out the proximal wire port with ease.The locking cap was loosened to allow the deployment.Since the stent was received exposed and flowered the rest of stent was deployed, the rest of the stent deployed with ease.The tapered stent was examined: no abnormality was noted.The distal end of the inner stent delivery system was examined: no abnormality was noted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a protege rx carotid stent system to treat an unknown lesion that appeared to be ¿round¿ in shape.The device was removed from its packaging and inspected prior to use with no issues noted.The lesion was not predilated.The ifu was followed during the procedure and the device was tested prior to use.The lock-pin was checked for securement prior to the procedure.It was reported that as the physician attempted to load the device onto the guidewire, the physician felt resistance and the catheter was stuck on entering the patient.The physician then removed the device from the patient.It was reported that on inspection after removal, approx 3 - 5mm of the stent was already deployed.The physician replaced the device and completed the procedure without further complication.No patient injury was reported.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6887247
Report Number2183870-2017-00419
Device Sequence Number819567
Product Code NIM
UDI-Device Identifier00821684038727
UDI-Public00821684038727
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K060001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2019
Device Catalogue NumberSECX-10-7-40-135
Device Lot NumberA400310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2017
Initial Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1